Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 92, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at Sep 27, 2021, 1:42 AM EDT. It took effect at Sep 27, 2021, 4:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2021, 1:42 AM EDT (05:42 UTC)
- In effect from
- Sep 27, 2021, 4:00 PM EDT
- Expired
- Sep 28, 2021, 6:20 AM EDT
- In force
- 14 hr
- Issued by
- NWS Wakefield, VA
The text
As transmitted.
873 WHUS71 KAKQ 270542 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 142 AM EDT Mon Sep 27 2021 ANZ630-271345- /O.NEW.KAKQ.SC.Y.0092.210928T0300Z-210928T1000Z/ Chesapeake Bay from Smith Point to Windmill Point VA- 142 AM EDT Mon Sep 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM EDT TUESDAY... * WHAT...Southwest winds 10 to 15 kt increasing to 15 to 20 kt. Waves 2 to 3 ft. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA. * WHEN...From 11 PM this evening to 6 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
669 WHUS71 KAKQ 271328 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 928 AM EDT Mon Sep 27 2021 ANZ631-632-634-272130- /O.EXB.KAKQ.SC.Y.0092.210928T0200Z-210928T1100Z/ Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 928 AM EDT Mon Sep 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EDT TUESDAY... * WHAT...Southwest winds 15 to 20 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from Windmill Point to New Point Comfort VA, Chesapeake Bay from New Point Comfort to Little Creek VA and Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...From 10 PM this evening to 7 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ630-272130- /O.EXT.KAKQ.SC.Y.0092.210927T2300Z-210928T1100Z/ Chesapeake Bay from Smith Point to Windmill Point VA- 928 AM EDT Mon Sep 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EDT TUESDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA. * WHEN...From 7 PM this evening to 7 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
116 WHUS71 KAKQ 271950 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 350 PM EDT Mon Sep 27 2021 ANZ638-280400- /O.EXB.KAKQ.SC.Y.0092.210928T0500Z-210928T1100Z/ James River from James River Bridge to Hampton Roads Bridge- Tunnel- 350 PM EDT Mon Sep 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 AM EDT TUESDAY... * WHAT...Southwest winds 15 to 20 kt and waves 2 to 3 ft expected. * WHERE...James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...From 1 AM to 7 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ630-280400- /O.EXT.KAKQ.SC.Y.0092.210927T2000Z-210928T1100Z/ Chesapeake Bay from Smith Point to Windmill Point VA- 350 PM EDT Mon Sep 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT TUESDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA. * WHEN...Until 7 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ631-632-634-280400- /O.CON.KAKQ.SC.Y.0092.210928T0200Z-210928T1100Z/ Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 350 PM EDT Mon Sep 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EDT TUESDAY... * WHAT...Southwest winds 15 to 20 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from Windmill Point to New Point Comfort VA, Chesapeake Bay from New Point Comfort to Little Creek VA and Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...From 10 PM this evening to 7 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
812 WHUS71 KAKQ 280158 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 958 PM EDT Mon Sep 27 2021 ANZ650-652-654-281000- /O.EXA.KAKQ.SC.Y.0092.000000T0000Z-210928T1100Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm- 958 PM EDT Mon Sep 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT TUESDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas around 5 ft. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm, Coastal waters from Chincoteague to Parramore Island VA out 20 nm and Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm. * WHEN...Until 7 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ638-281000- /O.EXT.KAKQ.SC.Y.0092.210928T0200Z-210928T1100Z/ James River from James River Bridge to Hampton Roads Bridge- Tunnel- 958 PM EDT Mon Sep 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT TUESDAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 20 kt and waves 1 to 3 ft expected. * WHERE...James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...Until 7 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ630-281000- /O.CON.KAKQ.SC.Y.0092.000000T0000Z-210928T1100Z/ Chesapeake Bay from Smith Point to Windmill Point VA- 958 PM EDT Mon Sep 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT TUESDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA. * WHEN...Until 7 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ631-632-634-281000- /O.CON.KAKQ.SC.Y.0092.210928T0200Z-210928T1100Z/ Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 958 PM EDT Mon Sep 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT TUESDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel, Chesapeake Bay from New Point Comfort to Little Creek VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...Until 7 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
208 WHUS71 KAKQ 280731 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 331 AM EDT Tue Sep 28 2021 ANZ630-281100- /O.CON.KAKQ.SC.Y.0092.000000T0000Z-210928T1100Z/ Chesapeake Bay from Smith Point to Windmill Point VA- 331 AM EDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA. * WHEN...Until 7 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ631-632-634-281100- /O.CON.KAKQ.SC.Y.0092.000000T0000Z-210928T1100Z/ Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 331 AM EDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel, Chesapeake Bay from New Point Comfort to Little Creek VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...Until 7 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ638-281100- /O.CON.KAKQ.SC.Y.0092.000000T0000Z-210928T1100Z/ James River from James River Bridge to Hampton Roads Bridge- Tunnel- 331 AM EDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WHAT...Southwest winds 10 to 15 kt with gusts up to 20 kt and waves 1 to 3 ft expected. * WHERE...James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...Until 7 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ650-652-654-281100- /O.CON.KAKQ.SC.Y.0092.000000T0000Z-210928T1100Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm- 331 AM EDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas around 5 ft. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm, Coastal waters from Chincoteague to Parramore Island VA out 20 nm and Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm. * WHEN...Until 7 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
579 WHUS71 KAKQ 281020 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 620 AM EDT Tue Sep 28 2021 ANZ630>632-634-638-650-652-654-281130- /O.CAN.KAKQ.SC.Y.0092.000000T0000Z-210928T1100Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- James River from James River Bridge to Hampton Roads Bridge- Tunnel- Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm- 620 AM EDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Sep 27, 1:27 AM EDT, 15 minutes earlier.
Area forecast discussion, Sep 27, 1:27 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 127 AM EDT Mon Sep 27 2021 .SYNOPSIS... High pressure builds across the region tonight and Monday. A cold front is expected to cross the region Tuesday afternoon and evening, bringing a chance for showers and isolated storms. High pressure returns Wednesday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... As of 815 PM EDT Sunday... Clear/comfy as high pres builds in from the west. Lows arnd 50 west of I95, 50-55 from I95 to the Ches Bay, 55-60 along the coast. && .SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/... As of 330 PM EDT Sunday... High pressure slides offshore Monday. A SW wind will bring a warming trend with high temperatures rising into the low 80s (upper 70s at the coast). Remaining dry Monday into Monday night, although there will be a modest increase in low-level moisture. Not as cool Monday night with low temperatures ranging from the upper 50s to low 60s (mid 60s for the coasts of SE VA/NE NC). A weak surface trough develops across the region Tuesday in response to an upper trough digging across the Northeast. Numerical guidance continues to show moisture and instability pooling in vicinity of this trough and then ahead of a cold front during the afternoon and evening hours. This will bring the potential for showers and isolated thunderstorms Tuesday afternoon and evening, with the highest PoPs across the northeast half of the area in closer proximity to the better upper level forcing. Rather warm ahead of the front Tuesday with high temperatures in the low/mid 80s and moderately humid with dewpoints rising into the 60s. The cold front drops through the region later Tuesday night, with weak high pressure building north of the region Wednesday. Mainly dry later Tuesday night into Wednesday. Low temperatures Tuesday night/Wednesday morning range from the upper 50s N to mid 60s S, followed by highs Wednesday ranging from the mid 70s N to low 80s along the northern shore of the Albemarle Sound. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... As of 330 PM EDT Sunday... Another cold front drops through the region Wednesday night as Canadian high pressure builds north of the region Wednesday night into Thursday. The region should remain dry with an upper low taking shape across New England and Atlantic Canada, keeping the local area in dry NW flow aloft. Expect a return to more seasonable temperatures and humidity behind the front on Wednesday night through Friday with high temperatures in the lower to mid 70s, and low temperatures in the 50s. Spread amongst the deterministic guidance persists for next weekend. Will continue to side with the blended forecast until a more stable solution emerges. As such, PoPs are no higher than slight chance PoPs near the coast Saturday/Sunday with the remainder of the area staying dry. Afternoon high temps continue in the lower to mid 70s and overnight lows generally in the 50s. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... As of 125 AM EDT Monday... VFR flying weather is expected to prevail through the period. Light and variable winds early this morning become SW 5-10 kt today. A few diurnal CU with bases around 5kft this afternoon. OUTLOOK... High pressure moves offshore Tues morning. A cold front slides across the area Tues afternoon and eve with sct convection. High pressure builds back into the region Wed thru Fri. && .MARINE... As of 350 PM EDT Sunday... Late this aftn, sfc high pressure was centered over ern KY. Winds were NW or N mainly 10-15 kt over the waters, with waves 1-3 ft and seas 3-4 ft. Sfc high will build over the area tonight, then slides off the coast for Mon aftn into Mon night. NW winds will diminish to 5-10 kt while becoming W tonight into Mon morning. SW winds will increase later Mon into Mon night well in advance of the next cold front approaching from north. SW winds could get to near SCA criteria in the Ches Bay Mon night into early Tue morning, but for now, did not go any higher than 15 kt. The cold front will drop S across the local waters Tue night into Wed morning, shifting winds back to the NW or N 15 kt or less. Moderate rip current risk in effect through this evening. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...AJZ/RHR NEAR TERM...MPR SHORT TERM...AJZ/RHR LONG TERM...AJZ/RHR AVIATION...RHR MARINE...ALB/TMG
Hazardous weather outlook, Sep 26, 7:27 PM EDT, 6 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 727 PM EDT Sun Sep 26 2021 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-272330- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 727 PM EDT Sun Sep 26 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.